Alert archive / Oregon / Wind Advisories in 2010

Wind Advisory 26, NWS Medford, OR

June 3, 2010Lake County, Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jun 3, 2010, 2:10 PM PDT for Lake County, Oregon; Siskiyou County, California. It took effect at Jun 4, 2010, 1:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2010, 2:10 PM PDT (21:10 UTC)
In effect from
Jun 4, 2010, 1:00 AM PDT
Expired
Jun 4, 2010, 2:00 PM PDT
In force
13 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Lake County, OR

The radar

The Medford radar (KMAX), 104 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jun 3, 2:10 PM PDT, 0 minutes earlier.

Area forecast discussion, Jun 3, 2:10 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PDT THU JUN 3 2010

.SHORT TERM...A PACIFIC LOW IN THE GULF OF ALASKA WILL PERSIST
THROUGH SUNDAY WITH A VERY MOIST WESTERLY FLOW EXTENDING ACROSS
THE PACIFIC AND INTO NORTHERN CALIFORNIA AND SOUTHERN OREGON.
SHORTWAVES MOVING AROUND BASE OF THE LOW WILL IMPACT THE AREA
TONIGHT AND AGAIN SATURDAY.

TODAY...A STRONG SURFACE LOW IS MOVING TOWARDS THE SOUTHERN OREGON
COAST AND LIGHT RAIN HAS BEEN SLOWLY SPREADING INTO THE AREA THIS
AFTERNOON. RAIN WILL INCREASE THIS EVENING AND TONIGHT AS THE
SURFACE LOW MOVES CLOSER TO THE COAST. THIS LOW WILL BRING MODERATE
AND OCCASIONALLY HEAVY RAIN TO THE COAST WITH MODERATE RAIN
INLAND. RAIN WILL CONTINUE THROUGH EARLY FRIDAY MORNING...BECOMING
SCATTERED SHOWERS AS THE LOW MOVES NORTHEAST AND INLAND. HEAVIEST
RAIN IS EXPECTED ALONG THE COAST WITH 1 TO 3 INCHES OF RAIN LIKELY
AND LOCALLY HIGHER AMOUNTS POSSIBLE. ALSO HEAVY RAIN IS LIKELY AT
TIMES OVER THE CASCADES AND FOR AREAS INTO WESTERN SISKIYOU COUNTY.

AS THE SURFACE LOW APPROACHES WITHIN AROUND 120 NM OF THE
COAST LATE THIS EVENING INTO TONIGHT...WINDS WILL INCREASE OVER THE
WATERS AND AT THE COAST WITH GUSTS OF 45 TO 55 KTS POSSIBLE OVER
THE WATERS AND 50 TO 60 KT POSSIBLE ALONG THE COAST...ESPECIALLY
NEAR HEADLANDS AND EXPOSED TERRAIN. THIS IS AN USUALLY STRONG
SYSTEM FOR THIS TIME OF YEAR AND IS OCCURING AFTER A HEAVY
RAIN EVENT SO SOILS ARE ALREADY VERY WET AND SOME TREES OR ROCKS
MAY HAVE WEAKENED.  A HIGH WIND WARNING HAS BEEN ISSUED FOR THE
COAST. ELSEWHERE EXPECT GUSTY WINDS TO INCREASE OVER THE
MOUNTAINS. STRONG WIND GUSTS ARE ALSO EXPECTED IN THE SHASTA VALLEY
AND FOR AREAS OF LAKE COUNTY ESPECIALLY NEAR SUMMER LAKE TONIGHT
INTO FRIDAY. WIND ADVISORIES HAVE BEEN ISSUES FOR THESE AREAS.

MODERATE AND HEAVY RAIN FROM THE CASCADES WEST WILL KEEP RIVER
FLOWS ELEVATED. NO FLOODING IS EXPECTED FOR MAINSTREAM RIVERS BUT
FLOWS WILL BE HIGHER THAN NORMAL THROUGH FRIDAY EVENING.

SHOWERS WILL DECREASE BEHIND THE LOW FRIDAY AFTERNOON AND EVENING.
THEN ANOTHER SURFACE LOW IS FORECAST TO APPROACH THE SOUTHERN
OREGON COAST SATURDAY EVENING INTO SUNDAY MORNING. MODELS CONTINUE
TO SHOW VARIABILITY ON THE STRENGTH OF THIS NEXT LOW. OVERALL IT
LOOKS LIKE IT WILL BE MUCH WEAKER THAN THE SYSTEM COMING IN
TONIGHT WITH MUCH WEAKER WINDS AND LIGHTER RAIN.

.LONG TERM...MONDAY TO THURSDAY...THE NAEFS ENSEMBLE MEAN WITH
LITTLE VARIATION AMONG INDIVIDUAL MEMBERS...ALONG WITH THE ECMWF
OPERATIONAL MODEL...FILL THE PERSISTENT GULF OF ALASKA LOW NEXT
WEEK. THIS RESULTS IN MORE OF A ZONAL FLOW OVER THE PACIFIC
NORTHWEST WITH HIGHER 500MB HEIGHTS...DRIER CONDITIONS...AND
WARMER SURFACE TEMPERATURES. TUESDAY WILL LIKELY BE THE WARMEST
DAY OF THE PERIOD WITH MEDFORD FORECAST TO REACH 80F FOR ONLY THE
SECOND TIME THIS YEAR AND EAST SIDE READINGS RISING INTO THE UPPER
70S. UPPER TROUGHING MAY COOL THINGS OFF LATE WEDNESDAY INTO
THURSDAY WITH A SLIGHT CHANCE OF RAIN MAINLY ALONG THE COAST.
MODELS ARE IN AGREEMENT OF RESUMING THE GENERALLY WET AND COOL
WEATHER TOWARD THE END OF NEXT WEEK.

&&

.AVIATION...AS ANOTHER PACIFIC SYSTEM MOVES INLAND THIS AFTERNOON
INTO THE EVENING...EXPECT AREAS OF MOUNTAIN OBSCURATIONS TO BECOME
WIDESPREAD BY THIS EVENING. ALONG THE COAST AREAS OF MVFR CIGS
THIS AFTERNOON WILL BECOME WIDESPREAD WITH AREAS OF IFR
DEVELOPING IN THE EVENING THRU OVERNIGHT. LOW LEVEL WIND SHEAR IS
EXPECTED LATE IN THE EVENING INTO THE OVERNIGHT PERIOD ALONG THE
COAST AS WELL. FOR INLAND AREAS...AREAS OF MVFR CIGS WILL SPREAD
INLAND DURING THE LATE AFTERNOON AND EVENING BECOMING WIDESPREAD
DURING THE LATE EVENING AND OVERNIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 4 AM PDT FRIDAY FOR
     ORZ021-022.
     WIND ADVISORY FROM 4 AM TO 2 PM PDT FRIDAY FOR ORZ031.

CA...WIND ADVISORY FROM 1 AM TO 8 AM PDT FRIDAY FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WARNING FROM 11 PM THIS EVENING TO 8 AM
     PDT FRIDAY FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 11 AM PDT
     FRIDAY FOR PZZ350-356-370-376.

CC
Hazardous weather outlook, Jun 3, 3:02 AM PDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
302 AM PDT THU JUN 3 2010

ORZ021-022-041015-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
302 AM PDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WATCH THIS EVENING. SEE WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND WATCH CONTINUES THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 3, 10:39 AM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1039 AM PDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 ENE BROOKINGS         42.06N 124.28W
06/03/2010  M3.94 INCH       CURRY              OR   TRAINED SPOTTER

            3.94 INCHES OF RAIN FELL IN 24 HOURS BETWEEN MIDNIGHT
            JUNE 2ND AND 3RD.

&&

RES

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:40 PM PDTHazardous Seas WatchMFR5 hr
Jun 3, 2:54 AM PDTHigh Wind WatchMFRCoos, Curry, Douglas11 hr
Jun 3, 3:06 AM PDTGale WarningMFR26 hr
Jun 3, 3:06 AM PDTHazardous Seas WarningMFR26 hr
Jun 3, 2:10 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas13 hr

Nearby

Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.